Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 13, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Aug 23, 2006, 4:17 AM MDT for 17 counties in Montana; 4 counties in Wyoming. It took effect at Aug 23, 2006, 12:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2006, 4:17 AM MDT (10:17 UTC)
- In effect from
- Aug 23, 2006, 12:00 PM MDT
- Expired
- Aug 24, 2006, 2:40 PM MDT
- In force
- 27 hr
- Issued by
- NWS Billings, MT
All 21 counties
Big Horn County, MT, Carbon County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT, Big Horn County, WY, Johnson County, WY, Sheridan County, WY, Washakie County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 3758 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBYZ 231017 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 417 AM MDT WED AUG 23 2006 MTZ131>133-232230- /O.NEW.KBYZ.FW.W.0013.060823T1800Z-060825T0000Z/ NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 417 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY FOR MOST OF SOUTHEAST MONTANA...AND PORTIONS OF NORTHWEST SOUTH DAKOTA FOR STRONG COLD FRONTAL PASSAGE... ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...131...132...133. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA AFTER 3 AM TONIGHT. AHEAD OF THE FRONT TODAY...IT WILL BE VERY HOT AND VERY DRY. HUMIDITIES WILL DROP TO THE SINGLE DIGITS TO LOWER TEENS. THERE WILL BE A SLIGHT CHANCE OF A THUNDERSTORM...MAINLY DRY..LATE THIS AFTERNOON INTO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE LATE TONIGHT AND TOMORROW MORNING AS THE COLD FRONT MOVES ACROSS THE AREA. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. WINDS WILL SHIFT TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WITH THE FRONT. HUMIDITY RECOVERIES WILL BE VERY POOR TONIGHT AS WELL. EXPECT THE NORTHWEST WINDS TO START DECREASING BY MID AFTERNOON THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ124>130-WYZ284-232230- /O.NEW.KBYZ.FW.W.0013.060823T1800Z-060824T1800Z/ WHEATLAND COUNTY/SWEET GRASS COUNTY-STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- BIG HORN NATIONAL FOREST- 417 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 12 PM MDT THURSDAY FOR MOST OF SOUTH CENTRAL MONTANA...PORTIONS OF SOUTHEAST MONTANA AND ALL OF THE BIG HORN NATIONAL FOREST FOR STRONG COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...124...125...126...127...128...129...130...284. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA AROUND MIDNIGHT TONIGHT. AHEAD OF THE FRONT TODAY...IT WILL BE HOT AND VERY DRY. HUMIDITIES WILL DROP TO THE SINGLE DIGITS TO LOWER TEENS. THERE WILL BE A SLIGHT CHANCE OF...MAINLY DRY...THUNDERSTORMS LATE THIS AFTERNOON. THE BEST CHANCE OF AN ISOLATED THUNDERSTORM WILL BE OVERNIGHT TONIGHT WITH THE PASSAGE OF THE FRONT. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. WINDS WITH THE FRONT WILL SHIFT TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. HUMIDITY RECOVERIES WILL BE VERY POOR OVERNIGHT AS WELL. EXPECT THE WINDS TO START TO DECREASE BY MID MORNING THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ123-232230- /O.NEW.KBYZ.FW.W.0013.060823T1800Z-060824T1200Z/ GALLATIN NATIONAL FOREST- 417 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT THURSDAY FOR PORTIONS OF SOUTH CENTRAL MONTANA FOR STRONG COLD FRONTAL PASSAGE...SCATTERED WET AND DRY THUNDERSTORMS AND VERY LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...123. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA AROUND 10 PM TONIGHT. AHEAD OF THE FRONT TODAY...IT WILL BE HOT AND VERY DRY. HUMIDITIES WILL DROP INTO THE SINGLE DIGITS TO LOWER TEENS. EXPECT SCATTERED WET AND DRY THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 50 MPH. RIDGE TOP LOCATIONS WILL SEE OCCASIONAL GUSTS TO 35 MPH THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. WINDS WITH THE FRONT WILL SHIFT TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. EXPECT THE WINDS TO DECREASE AROUND SUNRISE THURSDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KBYZ 231923 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 123 PM MDT WED AUG 23 2006 MTZ124>130-WYZ284-241200- /O.EXT.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ WHEATLAND COUNTY/SWEET GRASS COUNTY-STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- BIG HORN NATIONAL FOREST- 123 PM MDT WED AUG 23 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THURSDAY FOR MOST OF SOUTHEAST MONTANA...AND PORTIONS OF NORTHWEST SOUTH DAKOTA FOR STRONG COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...124...125...126...127...128...129...130...284. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA AROUND MIDNIGHT TONIGHT. AHEAD OF THE FRONT...THE REST OF THIS AFTERNOON AND THIS EVENING...IT WILL BE VERY DRY. HUMIDITIES WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. THERE WILL BE A SLIGHT CHANCE OF...MAINLY DRY...THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE OF AN ISOLATED THUNDERSTORM WILL BE OVERNIGHT TONIGHT WITH THE PASSAGE OF THE FRONT. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. WINDS WITH THE FRONT WILL SHIFT TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. HUMIDITY RECOVERIES WILL BE VERY POOR OVERNIGHT AS WELL. EXPECT THE WINDS TO START TO DECREASE BY LATE MORNING THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ123-241200- /O.EXT.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ GALLATIN NATIONAL FOREST- 123 PM MDT WED AUG 23 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THURSDAY FOR MOST OF SOUTH CENTRAL MONTANA...PORTIONS OF SOUTHEAST MONTANA AND ALL OF THE BIG HORN NATIONAL FOREST FOR STRONG COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...123. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA AROUND 10 PM MDT TONIGHT. AHEAD OF THE FRONT...THE REST OF THIS AFTERNOON AND THIS EVENING...IT WILL BE VERY DRY. HUMIDITIES WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. EXPECT SCATTERED WET AND DRY THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH. RIDGE TOP LOCATIONS WILL SEE OCCASIONAL GUSTS TO 35 MPH THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. WINDS WITH THE FRONT WILL SHIFT TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. EXPECT THE WINDS TO DECREASE AROUND SUNRISE THURSDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ131>133-241200- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 123 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY FOR PORTIONS OF SOUTH CENTRAL MONTANA FOR STRONG COLD FRONTAL PASSAGE...SCATTERED WET AND DRY THUNDERSTORMS AND VERY LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...131...132...133. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA AFTER 3 AM MDT TONIGHT. AHEAD OF THE FRONT...THE REST OF THIS AFTERNOON AND THIS EVENING...IT WILL BE VERY DRY. HUMIDITIES WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. THERE WILL BE A SLIGHT CHANCE OF A THUNDERSTORM...MAINLY DRY...VERY LATE THIS AFTERNOON INTO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE LATE TONIGHT AND TOMORROW MORNING AS THE COLD FRONT MOVES ACROSS THE AREA. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH. WINDS WILL SHIFT TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WITH THE FRONT. HUMIDITY RECOVERIES WILL BE VERY POOR TONIGHT AS WELL. EXPECT THE NORTHWEST WINDS TO START DECREASING BY MID AFTERNOON THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KBYZ 240410 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 1010 PM MDT WED AUG 23 2006 MTZ131>133-241615- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 1010 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY FOR SOUTHEAST MONTANA AND PORTIONS OF NORTHWEST SOUTH DAKOTA FOR STRONG WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...131...132...133. TWO COLD FRONTS WILL MOVE THROUGH THE AREA OVERNIGHT AND THURSDAY MORNING. THE FIRST WILL ARRIVE AROUND MIDNIGHT TONIGHT...THE SECOND WILL ARRIVE AROUND 5 AM MDT. NORTHWEST WINDS WILL INCREASE WITH THESE FRONTS TO 15 TO 30 MPH WITH HIGHER GUSTS POSSIBLE. ISOLATED MAINLY DRY THUNDERSTORMS WILL ALSO BE POSSIBLE OVERNIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AS WELL. POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT WITH VALUES OF 35 TO 40 PERCENT LIKELY. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS THURSDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 20 PERCENT BY MID MORNING THURSDAY. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ MTZ124>130-WYZ284-241615- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ WHEATLAND COUNTY/SWEET GRASS COUNTY-STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- BIG HORN NATIONAL FOREST- 1010 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY FOR ALL OF SOUTH CENTRAL MONTANA...PORTIONS OF SOUTHEAST MONTANA...AND THE BIG HORN NATIONAL FOREST FOR STRONG WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...124...125...126...127...128...129...130...284. TWO COLD FRONTS WILL MOVE THROUGH THE AREA OVERNIGHT AND THURSDAY MORNING. THE FIRST FRONT WILL MOVE THROUGH THE AREA THROUGH LATE THIS EVENING. THE SECOND WILL ARRIVE AROUND 3 AM MDT. NORTHWEST WINDS WILL INCREASE WITH THESE FRONTS TO 15 TO 30 MPH WITH HIGHER GUSTS POSSIBLE. ISOLATED MAINLY DRY THUNDERSTORMS WILL ALSO BE POSSIBLE OVERNIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AS WELL. POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT WITH VALUES OF 35 TO 40 PERCENT LIKELY. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS THURSDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 20 PERCENT BY MID MORNING THURSDAY. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ MTZ123-241615- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ GALLATIN NATIONAL FOREST- 1010 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY FOR PORTIONS OF SOUTH CENTRAL MONTANA FOR STRONG WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...123. TWO COLD FRONTS WILL MOVE THROUGH THE AREA OVERNIGHT AND THURSDAY MORNING. THE FIRST WILL EXIT THE AREA LATE THIS EVENING...THE SECOND WILL ARRIVE AROUND 3 AM MDT. NORTHWEST WINDS WILL INCREASE WITH THESE FRONTS TO 15 TO 30 MPH WITH HIGHER GUSTS POSSIBLE...ESPECIALLY AT RIDGE TOP ELEVATIONS. ISOLATED MAINLY DRY THUNDERSTORMS WILL ALSO BE POSSIBLE OVERNIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AS WELL. POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT WITH VALUES OF 35 TO 40 PERCENT LIKELY. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS THURSDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 20 PERCENT BY MID MORNING THURSDAY. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KBYZ 241118 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 518 AM MDT THU AUG 24 2006 MTZ131>133-242330- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 518 AM MDT THU AUG 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR SOUTHEAST MONTANA AND PORTIONS OF NORTHWEST SOUTH DAKOTA FOR STRONG WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW RELATIVE HUMIDITIES...... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...131...132...133. A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING. A FEW SHOWERS AND AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THROUGHOUT THE DAY. NORTHWEST WINDS WILL INCREASE 15 TO 30 MPH WITH HIGHER GUSTS POSSIBLE THROUGH EARLY THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 20 TO 25 PERCENT BY THIS AFTERNOON WITH THE LOWEST VALUES ACROSS ZONES 131 AND 133. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ MTZ124>130-WYZ284-242330- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ WHEATLAND COUNTY/SWEET GRASS COUNTY-STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- BIG HORN NATIONAL FOREST- 518 AM MDT THU AUG 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR ALL OF SOUTH CENTRAL MONTANA...PORTIONS OF SOUTHEAST MONTANA...AND THE BIG HORN NATIONAL FOREST FOR STRONG WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW RELATIVE HUMIDITIES...... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...124...125...126...127...128...129...130...284. AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE DURING THE PRE-DAWN HOURS. SKIES ARE EXPECTED TO CLEAR BY MID MORNING WITH DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE DAY. STRONG NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS TODAY. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 20 PERCENT BY THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ MTZ123-242330- /O.CON.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ GALLATIN NATIONAL FOREST- 518 AM MDT THU AUG 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR PORTIONS OF SOUTH CENTRAL MONTANA FOR STRONG WINDS ASSOCIATED WITH A COLD FRONTAL PASSAGE...ISOLATED MAINLY DRY THUNDERSTORMS AND VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ... 123. AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE DURING THE PRE-DAWN HOURS. SKIES ARE EXPECTED TO CLEAR BY MID MORNING WITH DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE DAY. STRONG NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS TODAY. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 20 PERCENT BY THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ HOOLEY
000 WWUS85 KBYZ 242040 RFWBYZ RED FLAG WARNING NATIONAL WEATHER SERVICE BILLINGS MT 240 PM MDT THU AUG 24 2006 MTZ123>133-WYZ284-242145- /O.CAN.KBYZ.FW.W.0013.000000T0000Z-060825T0000Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- BIG HORN NATIONAL FOREST- 240 PM MDT THU AUG 24 2006 ...RED FLAG WARNING IS CANCELLED FOR ALL OF SOUTH CENTRAL AND SOUTHEAST MONTANA...PORTIONS OF NORTHWEST SOUTH DAKOTA AND THE BIG HORN NATIONAL FOREST... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDE THE FOLLOWING FIRE WEATHER ZONES...123...124...125 ...126...127...128...129...130...131...132...133...284. RELATIVE HUMIDITIES HAVE STAYED IN THE 20S TODAY. NORTHWEST WINDS HAVE DECREASED BELOW RED FLAG CRITERIA. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 10-20 MPH WILL CONTINUE OVER THE EAST THIS EVENING BEFORE DECREASING QUICKLY BY SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Aug 23, 3:08 AM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 23, 3:08 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
308 AM MDT WED AUG 23 2006
.SHORT TERM...VALID FOR TDY AND THU...
FORECAST ON TRACK AND MAIN PROBLEMS WILL BE FIRE WEATHER RELATED
WITH FRONTAL PASSAGE...LATE THIS AFTERNOON INTO THURSDAY.
TODAY...LOOKS TO BE ANOTHER HOT AND VERY DRY DAY ACROSS THE AREA.
SEE NO REASON THAT RELATIVE HUMIDITIES SHOULD BE ANY DIFFERENT FROM
YESTERDAY WHICH RESULTED IN WIDESPREAD SINGLE DIGITS VALUES. A
WEAK SURFACE TROUGH CONTINUES TO BE PROGGED BY NAM TO PUSH ACROSS
EASTERN ZONES LATER THIS AFTERNOON...RESULTING IN SOME WINDS IN
EASTERN ZONES THIS AFTERNOON. ELSEWHERE...VERY WELL MIXED BOUNDARY
LAYER WILL WILL RESULT IN A FEW AFTERNOON GUSTS...BUT OVERALL NO
BIG PROBLEM WITH WINDS TODAY. STRONG UPPER LEVEL TROUGH MOVES INTO
IDAHO AROUND 00Z THIS AFTERNOON AND SHOULD START TO SEE SOME
ASCENT FROM THIS IN THE LATE AFTERNOON. AIRMASS WILL BE WELL
CAPPED SO HAVE REDUCED AERIAL COVERAGE OF POPS MOST AREAS UNTIL AROUND
21Z AND AFTER WHEN MORE ORGANIZED LIFT FRONT THE TROUGH MOVES IN.
TONIGHT...A STRONG COLD FRONT STILL LOOKS ON TRACK TO PUSH ACROSS
THE AREA. RELATIVE HUMIDITY RECOVERIES WILL BE VERY POOR TONIGHT
AHEAD OF THE FRONT IN THE 30S AND 40S...AND POSSIBLY LOWER. THE
FRONT WILL PUSH INTO WESTERN ZONES...IN LIVINGSTON AREA...AROUND
OR JUST BEFORE 06Z TONIGHT. MODELS CONTINUE TO HIT THIS AREA THE
HARDEST WITH THUNDERSTORM POTENTIAL AS FRONTOGENESIS KICKS IN
THERE. FRONT THEN PUSHES TO AROUND BILLINGS AROUND 09Z AND LOOKS
TO BE MODERATELY STRONG SO SHOULD SEE GUSTS UP TO 40 MPH WITH IT.
FRONT THEN CONTINUES EAST AND SHOULD INCREASE IN STRENGTH TO
AROUND MILES CITY AT 12Z.
FOR RED FLAG WARNING...WILL BE STARTING ENTIRE AREA AT 18Z WITH
THE VERY DRY AND HOT CONDITIONS. EASTERN ZONES WILL HAVE SOME
BREEZY CONDITIONS FROM 10 TO 20 MPH...WITH A FEW GUSTS IN WEST AND
CENTRAL WITH PEAK HEATING AND MIX DOWN WINDS. THUNDERSTORM THREAT
WILL START IN WESTERN ZONES AFTER 21Z AND PUSH EAST WITH THE FRONT
OVERNIGHT. WILL END RED FLAG WARNING IN WEST AND CENTRAL AT 18Z
PUTTING A SMALL WINDOW IN CASE FRONT SLOWS A BIT TONIGHT...BUT
EXPECTING WORST WINDS TO BE IN WEST AND CENTRAL BY 12Z. IN
EAST...WILL HOLD HIGHLIGHT THROUGH THE DAY AS SURFACE GRADIENT AND
RISK OF THUNDERSTORMS WILL HANG ON THERE THROUGH THE DAY. RASCH
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
EXTENDED PACKAGE IN GOOD SHAPE AND HAVE NOT MADE ANY MAJOR
CHANGES. MODELS REMAIN SIMILAR TO LAST NIGHT IN KEEPING A TROUGH
AND UPPER LOW TO THE WEST OF THE FORECAST AREA FRIDAY RESULTING
IN MAINLY A NORTHERLY FLOW ALOFT. SEVERAL PIECES OF UPPER LEVEL
ENERGY WILL ROTATE OUT OF THIS LOW WHICH WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY FRIDAY AND INTO THE
EVENING. ONE DIFFERENCE FROM LAST NIGHT IS BOTH THE GFS AND ECMWF
FORM A SOMEWHAT CLOSED LOW OVER IDAHO FRIDAY INTO SATURDAY WITH
UPPER LEVEL ENERGY MOVING INTO OUR SOUTHWEST MOUNTAINS. FOR
NOW...WILL KEEP THE AREA DRY LATE FRIDAY NIGHT THROUGH THE
WEEKEND. HOWEVER...SOME POPS MAY NEED TO BE ADDED FOR THIS TIME
IF FUTURE MODEL RUNS CONTINUE WITH THIS FEATURE. TEMPERATURES
FRIDAY WILL BE COOLER UNDER THIS NORTHERLY FLOW WITH READINGS
BELOW NORMAL FOR MOST AREAS. RIDGING SLOWLY BUILDS BACK ACROSS
THE STATE FOR THE WEEKEND AND INTO NEXT WEEK RESULTING IN DRY
CONDITIONS AND INCREASINGLY WARMER TEMPERATURES. HOOLEY
&&
.AVIATION...
A WILDFIRE EAST AND WEST OF KBIL WILL RESULT IN SMOKE IN THE
VICINITY OF KBIL...WHICH MAY REDUCE VISIBILITIES AT TIMES.
OTHERWISE EXPECT PARTLY CLOUDY SKIES THROUGH THIS AFTERNOON WITH
AN ISOLATED THUNDERSTORM POSSIBLE AFTER 18Z. VFR CONDITIONS WILL
PREVAIL THROUGHOUT THE DAY. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 097 060/084 055/076 054/081 055/085 057/091 058/088
2/T 22/T 22/T 20/U 00/U 00/U 00/U
LVM 095 052/081 047/077 044/083 044/084 046/088 049/087
2/T 32/T 22/T 20/U 00/U 00/U 00/U
HDN 097 057/085 052/083 051/083 050/082 052/087 054/085
2/T 23/T 02/T 20/U 00/U 00/U 00/U
MLS 099 064/083 056/083 055/085 054/087 056/092 060/090
2/T 23/T 02/T 20/B 00/U 00/U 00/U
4BQ 099 059/086 055/082 052/083 052/085 053/088 057/088
0/B 23/T 22/T 20/B 00/U 00/U 00/U
BHK 099 063/085 053/080 053/085 050/088 052/089 057/088
2/T 23/T 22/T 20/B 00/U 00/U 00/U
SHR 096 054/082 052/081 049/080 048/084 049/090 052/087
2/T 23/T 02/T 20/U 00/U 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 12 PM MDT
THURSDAY FOR ZONES 28-29-34-35-39-41-42-56-57-63-66>68.
RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY FOR ZONES 30>33-36>38-58.
RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
THURSDAY FOR ZONES 40-64-65.
WY...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 12 PM MDT
THURSDAY FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Aug 22, 9:32 PM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 932 PM MDT TUE AUG 22 2006 MTZ028>042-056>058-063>068-WYZ098-099-240345- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER... JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...LIVINGSTON...FISHTAIL...MCLEOD...COOKE CITY... BURGESS JCT...SHERIDAN 932 PM MDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY NIGHT...A STRONG COLD FRONT WILL MOVE THROUGH THE FORECAST AREA PRODUCING WINDY CONDITIONS WHICH MAY BE SIGNIFICANT TO FIRE WEATHER CONCERNS. PLEASE MONITOR THIS PRODUCT...THE GTFFWFBYZ AND GTFRFWBYZ FOR UPDATED FORECAST INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.